Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Sep 3, 2012, 6:21 PM EDT for Durham County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 6:21 PM EDT (22:21 UTC)
- Expired
- Sep 3, 2012, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
County Durham County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WWUS82 KRAH 032221
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT MON SEP 3 2012
NCZ008-025-041-032315-
DURHAM-GRANVILLE-WAKE-
621 PM EDT MON SEP 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...GRANVILLE AND DURHAM
COUNTIES THROUGH 715 PM EDT...
AT 621 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHESDA...OR ABOUT OVER DURHAM...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORMAN...CREEDMOOR...
AND...PURNELL.
HAZARDS INCLUDE...
HALF INCH HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3624 7852 3622 7850 3618 7851 3617 7850
3609 7854 3602 7854 3584 7882 3587 7892
3596 7899 3625 7880
TIME...MOT...LOC 2221Z 230DEG 15KT 3594 7885
$$
MWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Sep 3, 3:40 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 3, 3:40 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 340 PM EDT MON SEP 3 2012 .SYNOPSIS... UNSETTLED WEATHER WILL PERSIST THROUGH WEDNESDAY AS THE REMNANTS OF TROPICAL CYCLONE ISAAC TRACK SLOWLY EAST AND GRADUALLY WEAKEN ALONG THE CENTRAL AND SOUTHERN APPALACHIANS. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 340 PM MONDAY... OVERVIEW: THE REMNANTS OF TROPICAL CYCLONE ISAAC WILL MOVE VERY SLOWLY EAST INTO THE CENTRAL/SOUTHERN APPALACHIANS TONIGHT...WHERE IT WILL LATER GET STRETCHED AND SHEARED APART DURING THE DAY ON TUESDAY...LEAVING BEHIND A WEAK MID/UPPER LEVEL TROUGHINESS ACROSS THE CAROLINAS. THIS AFTERNOON AND TONIGHT: THE LATEST CONVECTION ALLOWING MODELS...WHICH DID AN OUTSTANDING JOB WITH YESTERDAYS CONVECTION....SUGGEST LINE/BAND OF CONVECTION OVER THE WESTERN PIEDMONT WILL MOVE INTO CENTRAL PORTIONS OF THE FORECAST AREA BETWEEN 21-00Z...BEFORE DISSIPATING WITH LOSS OF HEATING AND AS BETTER UPPER LEVEL SUPPORT LIFTS OFF TO THE NORTH/NORTHEAST. ACROSS CENTRAL AND EASTERN AREAS...RAIN CHANCES WILL NOT BE AS HIGH...LIMITED TO LOW-LEVEL FORCING VIA MESOSCALE BOUNDARIES SUCH AS DIFFERENTIAL HEATING...OUTFLOW OR SEABREEZE. WILL STAY WITH CURRENT POP CONFIGURATION WITH CATEGORICAL TO LIKELY POPS IN THE WEST TO HIGH CHANCE POPS ACROSS CENTRAL AND EASTERN AREAS. RAIN CHANCES WILL DECREASE AFTER SUNSET...BUT THE CLOSER PROXIMITY OUT WEST TO THE WEAKENING REMNANTS OF ISAAC AND THE CONTINUED PROSPECTS FOR SMALL SCALE PERTURBATIONS WILL SUPPORT CHANCE POPS IN THE WEST TO ISOLATED CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. EXPECTED LIGHT SOUTHERLY BREEZE AND MOSTLY CLOUDY SKIES WILL SUPPORT LOWS MOSTLY IN THE LOWER 70S WITH AREAS OF FOG/STRATUS. TUESDAY AND TUESDAY NIGHT: THE MOIST AIRMASS FEATURING PWATS AT OR ABOVE 2.0" WILL REMAIN IN PLACE ACROSS THE CAROLINAS ON TUESDAY. THERE REMAINS SOME QUESTIONS/UNCERTAINTY REGARDING PENDING DEVELOPMENT AND EVOLUTION OF A SOUTHWARD PROPAGATING MCS TOWARDS THE GULF COAST STATES THAT COULD AUGMENT/DISTURB MOISTURE CONVERGENCE OVER THE AREA...BUT OVERALL THINKING IS THAT WE WILL SEE DIURNAL ENHANCEMENT IN CONVECTIVE COVERAGE TUESDAY AFTERNOON...ESPECIALLY OVER THE WESTERN PIEDMONT INVOF OF THE BROAD TROUGHINESS AND CONTINUED UPSLOPE REGIME ALONG THE EASTERN SLOPES. ELSEWHERE...MUCH LIKE TODAY...FORCING WILL BE MOSTLY CONFINED TO VIA MESOSCALE BOUNDARIES SUCH AS DIFFERENTIAL HEATING...OUTFLOW OR SEABREEZE. POPS RANGING FROM LIKELY WEST TO CHANCE POPS EAST. HIGHS TUESDAY SHOULD BE VERY SIMILAR TO TODAY...DEPENDENT ON HOW EARLY CONVECTION/RAIN MOVES INTO WESTERN PORTIONS OF THE FORECAST AREA. HIGHS IN THE LOWER TO MID 80S WEST TO NEAR 90 CENTRAL AND EASTERN AREAS. LOWS 69 TO 73. SEVERE THREAT...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY THIS AFTERNOON AND AGAIN TOMORROW WITH INSTABILITY TEMPERED BY CLOUD COVER AND WEAK MID-LEVEL LAPSE RATES. HOWEVER...AN ISOLATED SEVERE THREAT CANNOT BE RULED OUT WHERE MESOSCALE PROCESSES LOCALLY ENHANCE LOW/MID LEVEL SHEAR AND ASCENT. THE MAIN CONCERN WILL BE FROM HEAVY RAINFALL AND FLASH FLOODING...PRIMARILY IN THE WESTERN PIEDMONT WHERE A SLOW MOVING NORTH-SOUTH ORIENTED LINE OF CONVECTION COULD PERSIST FOR SEVERAL HOURS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 300 PM MONDAY... UNSETTLED WEATHER WILL LIKELY PERSIST ACROSS CENTRAL NC THROUGH THE SHORT TERM PERIOD AS WEAK TROUGHING ALOFT REMAINS OVER THE AREA. AT THE SURFACE...A WEAK BOUNDARY WILL APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. ALL OF THIS COMBINED WITH AMPLE MOISTURE (PWAT VALUES EXCEEDING 2 INCHES) AND A MODERATELY UNSTABLE AIR MASS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. AT THIS TIME...AM EXPECTING THE BEST COVERAGE TO BE ACROSS THE WEST ON WEDNESDAY AS THERE WILL BE SLIGHTLY DRIER AIR ACROSS THE EAST AND THEN THE BEST FOCUS SHOULD SHIFT TO THE EAST FOR THURSDAY AS SLIGHTLY DRIER AIR MOVES IN BEHIND THE AFOREMENTIONED SURFACE BOUNDARY. THE MAIN THREAT IS EXPECTED TO BE HEAVY RAIN THAT COULD LEAD TO SOME FLOODING...ESPECIALLY IN URBAN AREAS. HIGH TEMPS WILL BE NEAR NORMAL...GENERALLY IN THE MID/UPPER 80S...WITH OVERNIGHT LOWS RUNNING SLIGHTLY ABOVE NORMAL...GENERALLY IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... AN UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH MUCH OF THE LONG TERM PERIOD. FOR FRIDAY...THE BROAD TROUGH ALOFT WILL STILL BE OVER THE AREA...WHILE AT THE SURFACE A WEAK SURFACE BOUNDARY (SEE ABOVE SHORT TERM DISCUSSION) WILL LIKELY BE WASHING OUT OVER THE AREA. NEVERTHELESS...WITH MOISTURE CONTENT STILL EXPECTED TO BE HIGH ACROSS THE REGION...AM EXPECTING ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. BY THE WEEKEND...A SHORT WAVE COMING OUT OF CENTRAL CANADA WILL RESULT IN A TROUGH AMPLIFYING AS IT MOVES ACROSS THE MIDWEST ON SATURDAY AND TOWARDS THE EAST COAST BY SUNDAY. AS THIS RATHER DEEP TROUGH AND ITS ASSOCIATED SURFACE FRONT APPROACHES THE REGION...THIS SHOULD RESULT IN A PROLONGED PERIOD OF GOOD PRECIP CHANCES THROUGH AT LEAST THE END OF THE WEEKEND. AS CAN BE EXPECTED THIS FAR OUT...THERE ARE TIMING AND STRENGTH DIFFERENCES....BUT WILL BEGIN TO TAPER POPS DOWNWARD LATE SUNDAY AND INTO EARLY NEXT WEEK. THERE ARE STILL FAIRLY STRONG INDICATIONS THAT COOLER AND DRIER AIR SHOULD ARRIVE SOMETIME EARLY NEXT WEEK AS A RATHER DEEP TROUGH/CUT OFF LOW DEVELOPS. OVERALL...TEMPS WILL BE NEAR NORMAL EARLY ON IN THE PERIOD BEFORE TRENDING BELOW NORMAL AS INCREASED PRECIP CHANCES AND THE DEEP TROUGH/ASSOCIATED SURFACE FRONT APPROACH AND MOVE THROUGH THE REGION. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 340 PM MONDAY... SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA THIS AFTERNOON AND EVENING WITH A MOIST AIRMASS IN PLACE AND THE APPROACH OF REMNANTS OF TROPICAL CYCLONE ISAAC FROM THE WEST. KINT AND KGSO TERMINALS WILL BE MORE LIKELY IMPACTED BY THESE STORMS...BUT CAN NOT RULE OUT A THUNDERSTORM AT ANY TAF SITE THROUGH 00Z THIS EVENING. SCATTERED TO ISOLATED SHOWERS/STORMS WILL REMAIN POSSIBLE OVERNIGHT WITH IFR/LIFR CEILINGS POSSIBLE AT ALL TERMINALS ONCE AGAIN TUE MORNING BETWEEN 08-12Z. ANY SUB-VFR CEILINGS SHOULD IMPROVE/LIFT TO VFR BY 15Z TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON TUESDAY...WITH WESTERN TERMINALS ONCE AGAIN STANDING THE BEST CHANCE OF SEEING SOME IMPACTS FROM STORMS TUESDAY AFTERNOON. LOOKING AHEAD: A RELATIVELY PERSISTENT PATTERN OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS (PRIMARILY AFTERNOON/EVENING) IS EXPECTED THROUGH FRIDAY...WITH A CHANCE FOR FOG OR IFR/LIFR CEILINGS DURING THE EARLY MORNING HOURS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM....CBL SHORT TERM...KRR LONG TERM...KRR AVIATION...CBL
Hazardous weather outlook, Sep 3, 4:22 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 422 PM EDT MON SEP 3 2012 NCZ021>023-038-039-073-074-083-084-042030- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- RICHMOND- 422 PM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN NORTH CAROLINA THIS AFTERNOON AND EVENING AS THE REMNANTS OF TROPICAL CYCLONE ISAAC SLOWLY APPROACH THE MOUNTAINS FROM THE WEST. LOCALLY TORRENTIAL RAINFALL AND ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS. AN ISOLATED SEVERE THUNDERSTORM WITH A PRIMARY THREAT OF DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY TORRENTIAL RAINFALL AND ISOLATED FLASH FLOODING WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY AS THE REMNANTS OF TROPICAL CYCLONE ISAAC WEAKEN OVER THE MOUNTAINS. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL ALSO BE POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-024>028-040>043-075>078-085-086-088-089-042030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 422 PM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS THE REMNANTS OF TROPICAL CYCLONE ISAAC SLOWLY APPROACH THE MOUNTAINS FROM THE WEST. LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AREAS. AN ISOLATED SEVERE THUNDERSTORM WITH A PRIMARY THREAT OF DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY AS THE REMNANTS OF TROPICAL CYCLONE ISAAC WEAKEN OVER THE MOUNTAINS. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL ALSO BE POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 3, 5:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT MON SEP 3 2012
NCZ041-032245-
WAKE-
541 PM EDT MON SEP 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 645 PM
EDT...
AT 541 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RALEIGH...MOVING NORTH AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FALLS LAKE...WAKE
FOREST...PURNELL.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3607 7867 3598 7843 3568 7859 3576 7881
3572 7895 3573 7895 3586 7891 3587 7883
3593 7880 3592 7876 3598 7871 3601 7870
3603 7872 3603 7875 3608 7874
TIME...MOT...LOC 2141Z 191DEG 15KT 3579 7868
MWSLocal storm report, Sep 3, 5:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM FLASH FLOOD 4 SSE GREENSBORO 36.02N 79.80W
09/03/2012 GUILFORD NC 911 CALL CENTER
ROAD CLOSED DUE TO FLASH FLOODING AT INTERSECTION OF
RANDLEMAN RD AND CORLISS ST
&&
EVENT NUMBER RAH1200910
THLocal storm report, Sep 3, 5:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM FLASH FLOOD 2 E PLEASANT GARDEN 35.97N 79.74W
09/03/2012 GUILFORD NC 911 CALL CENTER
ROAD CLOSED DUE TO FLASH FLOODING AT INTERSECTION OF
NEELLEY RD AND TABERNACLE CHURCH RD. STREET COMPLETELY
FLOODED AND IMPASSIBLE.
&&
EVENT NUMBER RAH1200911
THSpecial weather statement, Sep 3, 5:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT MON SEP 3 2012
NCZ043-078-032245-
WAYNE-WILSON-
549 PM EDT MON SEP 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE AND WILSON COUNTIES
THROUGH 645 PM EDT...
AT 549 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FREMONT...OR ABOUT 11 MILES NORTH OF GOLDSBORO...MOVING NORTH AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EUREKA...LUCAMA...
BLACK CREEK...WILSON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3547 7793 3545 7801 3551 7809 3553 7810
3558 7807 3578 7805 3585 7788 3584 7785
3586 7783 3583 7775 3574 7773
TIME...MOT...LOC 2149Z 201DEG 13KT 3554 7799
MWSLocal storm report, Sep 3, 6:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD ALBEMARLE 35.36N 80.19W
09/03/2012 STANLY NC 911 CALL CENTER
FLOODING ENDED IN STANLY COUNTY AND ROADS REOPENED AT
510PM.
&&
EVENT NUMBER RAH1200912
TDHSpecial weather statement, Sep 3, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT MON SEP 3 2012
NCZ008-025-041-032315-
DURHAM-GRANVILLE-WAKE-
621 PM EDT MON SEP 3 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...GRANVILLE AND DURHAM
COUNTIES THROUGH 715 PM EDT...
AT 621 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHESDA...OR ABOUT OVER DURHAM...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORMAN...CREEDMOOR...
AND...PURNELL.
HAZARDS INCLUDE...
HALF INCH HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3624 7852 3622 7850 3618 7851 3617 7850
3609 7854 3602 7854 3584 7882 3587 7892
3596 7899 3625 7880
TIME...MOT...LOC 2221Z 230DEG 15KT 3594 7885
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:20 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 85 min |
| Sep 2, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 53 min |
| Sep 2, 8:42 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 33 min |
| Sep 2, 9:20 PM EDT | Special Weather Statement | RAH | Granville, Vance | 55 min |
| Sep 2, 9:43 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee, Moore, Orange | 62 min |
| Sep 2, 10:26 PM EDT | Special Weather Statement | RAH | Lee, Wake | 94 min |
| Sep 2, 11:09 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Nash, Wake | 51 min |
| Sep 2, 11:42 PM EDT | Areal Flood Advisory | RAH | Wake | 108 min |
| Sep 3, 2:35 AM EDT | Areal Flood Advisory | RAH | Montgomery, Richmond | 99 min |
| Sep 3, 1:00 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 90 min |
| Sep 3, 1:01 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Sep 3, 1:06 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 84 min |
| Sep 3, 1:09 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Sep 3, 1:18 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Sep 3, 1:21 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 39 min |
| Sep 3, 1:27 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph, Stanly | 48 min |
| Sep 3, 2:23 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Sep 3, 2:35 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 85 min |
| Sep 3, 2:38 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 97 min |
| Sep 3, 2:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Sep 3, 3:34 PM EDT | Areal Flood Advisory | RAH | Randolph | 2 hr |
| Sep 3, 3:59 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Moore, Richmond, Scotland | 91 min |
| Sep 3, 4:03 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Orange | 87 min |
| Sep 3, 4:14 PM EDT | Flash Flood Warning | RAH | Stanly | 2 hr |
| Sep 3, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 58 min |
| Sep 3, 4:52 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 2 hr |
| Sep 3, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 48 min |
| Sep 3, 5:40 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 3 hr |
| Sep 3, 5:41 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Sep 3, 5:49 PM EDT | Special Weather Statement | RAH | Wilson | 56 min |
| Sep 3, 7:41 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.